Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Have severe muscle cramping and pain in left leg after taking lumbar spinal injection. Anything serious?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Several weeks ago after a lumbar spinal injection I had severe muscle cramping, numbness, pain in my left leg. This continued for several weeks until now when I do not have pain every day, but somedays I am debilitated by stiffness and/or cramping in my knee, calf and thigh. I do have Parkinsons; but have been told this is a back issue and not Parkinsons. What has caused this and most of all, what can I do besides "go home and learn to live with it."
Posted Thu, 28 Nov 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 15 minutes later
Brief Answer: My reply is below. Detailed Answer: Hi, Thank you for posting your query. I agree with your doctors that the current symptoms are related to nerves in the lower back, and are not part of Parkinsonian symptoms. This is because of the nature of pain, as well as the onset being after the spinal injection procedure. There seems to be a minor injury to the nerve root, while giving the injection, which has resulted in nerve-related pain. Any significant injury can be assessed by an MRI of lumbo-sacral spine. For relief, I would suggest medications such as pregabalin or gabapentin capsules. I hope it helps. Please get back if you require any additional information. Best wishes, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, My personal URL on this website: My blog:
Above answer was peer-reviewed by
Follow-up: Have severe muscle cramping and pain in left leg after taking lumbar spinal injection. Anything serious? 20 minutes later
so there is nothing to do except take pain meds? will it ever heal?
Answered by Dr. Sudhir Kumar 3 minutes later
Brief Answer: Thank you for getting back. Detailed Answer: There would be spontaneous healing over time, which may take about three months. Medications would relieve pain (they are not pain killers), and would make you feel comfortable. Best wishes, Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor